MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE PUMP INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2420-0500
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite pump infusion set was discolored the following information was received by the initial reporter with the following verbatim it was reported by customer that discolored tubing.
 
Additional Manufacturer Narrative
The customer reported discolored tubing, and returned 6 unopened tubing sets, and 6 empty labels.Upon initial visual examination, the sets were discolored, which verified the complaint.All of the sets and labels were material 2420-0500, and lot 24053216.The root cause of this discoloration is related to the sterilization procedure which iv sets undergo to help ensure product sterility.These iv sets are sterilized by irradiation, which uses electron beam or gamma rays to produce a sterile and safe iv product per iso 11137-1 and iso 11137-2, international standards for the sterilization of health care products.These standards are recognized consensus standards by the fda, which are adhered to by bd to specify the requirements for the development, validation, and routine control of a radiation sterilization process.The irradiation process is known to modify polymers which causes some discoloring, depending on the applied radiation level (dose) and material choices.The degree or intensity of discoloration can also change over time, as it approaches shelf life, and under certain storage conditions such as high temperatures.Nonetheless, this type of discoloration is strictly cosmetic and does not affect the safety and functionality of the device as tested and sterilized.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE PUMP INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22062367
Report Number9616066-2025-01311
Device Sequence Number18050906
Product Code FPA
UDI-Device Identifier07613203012430
UDI-Public(01)07613203012430
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number2420-0500
Device Lot Number24053216
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Initial Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown